Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 5 (2009), 059, 31 pages      arXiv:0902.0621      http://dx.doi.org/10.3842/SIGMA.2009.059
Contribution to the Proceedings of the Workshop “Elliptic Integrable Systems, Isomonodromy Problems, and Hypergeometric Functions”

Basic Hypergeometric Functions as Limits of Elliptic Hypergeometric Functions

Fokko J. van de Bult and Eric M. Rains
MC 253-37, California Institute of Technology, 91125, Pasadena, CA, USA

Received February 01, 2009; Published online June 10, 2009

Abstract
We describe a uniform way of obtaining basic hypergeometric functions as limits of the elliptic beta integral. This description gives rise to the construction of a polytope with a different basic hypergeometric function attached to each face of this polytope. We can subsequently obtain various relations, such as transformations and three-term relations, of these functions by considering geometrical properties of this polytope. The most general functions we describe in this way are sums of two very-well-poised 10φ9's and their Nassrallah-Rahman type integral representation.

Key words: elliptic hypergeometric functions, basic hypergeometric functions, transformation formulas.

pdf (406 kb)   ps (267 kb)   tex (39 kb)

References

  1. van de Bult F.J., Rains E.M., Stokman J.V., Properties of generalized univariate hypergeometric functions, Comm. Math. Phys. 275 (2007), 37-95, math.CA/0607250.
  2. Chen W.Y.C., Fu A.M., Semi-finite forms of bilateral basic hypergeometric series, Proc. Amer. Math. Soc. 134 (2006), 1719-1725, math.CA/0501242.
  3. Conway J.H., Sloane N.J.A., The cell structures of certain lattices, in Miscellanea Mathematica, Springer, Berlin, 1991, 71-107.
  4. van Diejen J.F., Spiridonov V.P., An elliptic Macdonald-Morris conjecture and multiple modular hypergeometric sums, Math. Res. Lett. 7 (2000), 729-746.
  5. van Diejen J.F., Spiridonov V.P., Elliptic Selberg integrals, Internat. Math. Res. Notices 2001 (2001), no. 20, 1083-1110.
  6. Gasper G., Rahman M., Basic hypergeometric series, 2nd ed., Encyclopedia of Mathematics and Its Applications, Vol. 96, Cambridge University Press, Cambridge, 2004.
  7. Gupta D.P., Masson D.R., Contiguous relations, continued fractions and orthogonality, Trans. Amer. Math. Soc. 350 (1998), 769-808, math.CA/9511218.
  8. Lievens S., Van der Jeugd J., Invariance groups of three term transformations for basic hypergeometric series, J. Comput. Appl. Math. 197 (2006), 1-14.
  9. Lievens S., Van der Jeugd J., Symmetry groups of Bailey's transformations for 10φ9-series, J. Comput. Appl. Math. 206 (2007), 498-519.
  10. Rains E.M., Transformations of elliptic hypergeometric integrals, Ann. Math., to appear, math.QA/0309252.
  11. Rains E.M., Limits of elliptic hypergeometric integrals, Ramanujan J., to appear, math.CA/0607093.
  12. Rains E.M., Elliptic Littlewood identities, arXiv:0806.0871.
  13. Ruijsenaars S.N.M., First order analytic difference equations and integrable quantum systems, J. Math. Phys. 38 (1997), 1069-1146.
  14. Spiridonov V.P., On the elliptic beta function, Uspekhi Mat. Nauk 56 (2001), no. 1 (337), 181-182 (English transl.: Russian Math. Surveys 56 (2001), no. 1, 185-186).
  15. Spiridonov V.P., Theta hypergeometric integrals, Algebra i Analiz 15 (2003), 161-215 (English transl.: St. Petersburg Math. J. 15 (2004), 929-967), math.CA/0303205.
  16. Spiridonov V.P., Classical elliptic hypergeometric functions and their applications, Rokko Lect. in Math., Vol. 18, Kobe University, 2005, 253-287, math.CA/0511579.
  17. Spiridonov V.P., Short proofs of the elliptic beta integrals, Ramanujan J. 13 (2007), 265-283, math.CA/0408369.
  18. Spiridonov V.P., Essays on the theory of elliptic hypergeometric functions, Uspekhi Mat. Nauk 63 (2008), no. 3, 3-72 (English transl.: Russian Math. Surveys 63 (2008), no. 3, 405-472), arXiv:0805.3135.

Previous article   Next article   Contents of Volume 5 (2009)